How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Cher Your Own Question
Cher, Dog Caregiver--Extensive Experience
Category: Dog
Satisfied Customers: 20857
Experience:  Extensive Experience Caring for Canines; Specializing in behavior and health concerns.
Type Your Dog Question Here...
Cher is online now
A new question is answered every 9 seconds

my dogs is pacing and cant seem to sit still or be ...

Customer Question

my dogs is pacing and can't seem to sit still or be at the vet he received a rabies vacination and also a distemper shot..he is a daschund and he is acting simular to the way he reacted when his back 'went out" a couple of years ago..any thoughts?
Submitted: 8 years ago.
Category: Dog
Expert:  Cher replied 8 years ago.

It's possible that your dog is experiencing a reaction to his vaccinations. Very often, there is soreness at the site of vaccination (they're given in the hind quarters and sometimes the shoulders) and it feels tender and may cause difficulty laying, sitting, standing, or walking. This symptom should abate soon, but make sure your dog is eating, drinking, eliminating and breathing normally despite the other symptoms.

If you feel he's not settling and is NOT acting normally in all other respects, put a call in to your vet to report this reaction and find out if he should be seen tonight.

I hope he's feeling better soon!

Customer: replied 8 years ago.
90 minutes ago i gave him a baby aspirin (80 mgs)..he weighs 24 lbs..then i noticed on the bottle that the asprin expired to me it seems to have little or no effect//i also have cortosone here from the vet for a previous back you think it a good idea to gine him some cortosine?..and what do youy think about the asprin? and how long before the uncomfortable feeling goes away?
Expert:  Cher replied 8 years ago.
Hello again, and thanks for your reply.

I wouldn't give him the cortisone at this time, without first checking with the vet, who treated his back problem in the past and prescribed the medication.

The aspirin may not be effective if it expired in 2/07, but since it wasn't that long ago, I feel it still might be good, so give it a little more time to work.

The tenderness at the injection site(s) and vaccination reaction, could last for about 2 days, so if you can't put a call in to your vet at this time, and he doesn't seem to worsen, try to soothe him by trying to calm him down and offer him something to eat and drink. Sometimes, an antihistamine like Benadryl, is given to help with a vaccination reaction, so if you can try this, it might help him calm down. You can read more about dosage information and adverse effects, here:

I hope he'll be fine.


Related Dog Questions